Unicorns08

Hormonal acne :( heeeeeelllppppp!!!!!

(0) Hearts

So FINALLY, after spending an insane amount of money on dermatologist visits and prescription medications, my derm came to the conclusion that my break outs are hormonal. I am 22 and I just started breaking out into severe acne. When the derm says its severe, it's pretty bad. I used to use Benzaclin, but then that seemed to stop working once the hormonal breakouts appeared so I asked for something different. Ask and you shall receive....ugh. Since then I have been put on Oracea (decreases redness, supposedly) Atralin, Clyndamyacin lotion, Aczone, benzoyl peroxide 5%. It's been a rough time for me trying all of these for months and not seeing any results. I will say that I think my Clarisonic helps get rid of the dry skin associated with the Atralin and I can tell that the retin-a product is making my pores almost nonexistent and smooth, amazing skin underneath. But there are still red, angry, painful zits on my face-mostly on my cheeks and jawline. I think the Aczone honestly made it worse even though my derm said it was very gentle. It made my pimples huuurrttt and linger whereas Atralin makes them go away very quickly. Anyway, enough with my sad story- I was wondering if there were other solutions to treating hormonal acne for extremely sensitive skin. Right now I am continuing to use the Atralin every other night and I use Cerave lotion mixed with Tarte Maracuja Oil in between to combat the dryness and redness. Someone please help :smileysad: I really don't want to be on Accutane, but it's looking like that may be what I will have to resort to if I can't find any other solutions!

sephorafaninfl

Re: Hormonal acne :( heeeeeelllppppp!!!!!

(0) Hearts

I have struggled with acne my entire life.  It seemed to get better when I was pregnant and also in my late thirties, but returned with a vengeance once I turned forty.  My derm prescribed Sprionolactone for me and it has worked wonders!  Turns out that I have an overproduction of a certain hormone that causes acne, etc.  Talk to your dr to see if this is something you may need.  Good luck!  I also use Actone and Retin-A, but not daily anymore as it dries out my skin too much. I alternate their use.

BohemianBonhomi

Re: Hormonal acne :( heeeeeelllppppp!!!!!

(0) Hearts

I struggle with hormonal acne too so my sympathies to you. I can't afford a dermatologist so have been try to manage on my own. I have found taking biotin and Chaste tree, also  called Vitex an herb for regulating womans cycles, to be of help. The best topical treatment I have found is a face wash that is a blend of rice bran, pink bean, and pearl barley. Powderize the three and mix in equal measures. Keep dry and mix a little with water when ready to use. Follow with a good mosturisure, especially at night. I like to use the tsubaki oil by boscia too, even though I'm very weary of oils. I still have some problems with acne but their steadily getting better. Lots of sleep helps too. I've been doing this for about 6 months now and feel its going well. Hope things work out for you too!

jennypenny1995

Re: Hormonal acne :( heeeeeelllppppp!!!!!

(0) Hearts

Hormonal acne?  You'll want to talk to your GYN.  They can do a few blood tests to see if you have cortisol or thyroid levels off that can be affecting your skin.  GYNs are the best choice because they are really more in tune with what changes occur throughout a lifetime rather than just focusing on acute problems.  It's sometimes a big picture thing.  Good luck!

lylysa

Re: Hormonal acne :( heeeeeelllppppp!!!!!

Though I know this probably isn't the answer you want to hear, my best advice is to seek aid from a licensed professional, either doctor or dermatologist.

 

When you're going in for visits and check ups, are you stating all these issues you're having from the various medications you're on? It's important to be as open and honest about any and all effects they're having on your skin so that your specialist can steer you on the best track.

 

Are you using these products twice a day, once a day, in the day or night? Application times can play into how the active ingredients affect your skin as well, because though they may work, too much of a good thing can lead to a strain of brand new issues, bringing you seemingly back to square one. Maybe see if you can discuss a more relaxed application/usage schedule, possibly at night as many active ingredients in prescription acne medications can cause skin to be sensitive to light/UV exposure as well as external elements and conditions.

 

Hormonal acne is different than regular acne because it's tied to more of a chemical imbalance internally rather than just root its causes on mere excessive oil or sebum production or environmental factors. The source lies deeper than what most over the counter, topical acne lines treat, so maybe escalating it up to another specialist or doctor may help.

Conversation Stats
  • 4 replies
  • 1084 views
  • 1 heart
  • 5 in conversation
    • jennypenny1995
    • lylysa
    • Unicorns08
    • BohemianBonhomi
    • sephorafaninfl